Alert archive / New Mexico / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2022, 4:16 PM MDT for Socorro County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2022, 4:16 PM MDT (22:16 UTC)
- Expired
- Jun 2, 2022, 5:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 127 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:46 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 2, 1:46 PM MDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 146 PM MDT Thu Jun 2 2022 .SYNOPSIS... The moisture from a backdoor cold front will fuel a couple rounds of showers and storms through Friday, focusing across eastern portions of the state. Some storms may become severe, especially across the eastern plains late Friday. Cooler than normal temperatures will prevail across eastern New Mexico through Friday, but a return to above normal temperatures and dry westerly winds areawide is forecast over the weekend. More hot and dry conditions are forecast early next week, except for across northeast New Mexico where a backdoor cold front will supply sufficient moisture for a round of late day thunderstorms. Another backdoor cold front will usher moisture further west toward the central mountain chain late Wednesday into Thursday, setting the stage for more of the area to be impacted by thunderstorms while western New Mexico remains hot and mostly dry. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)... Low stratus is eroding across eastern NM while winds veer slowly east to southeast and daytime heating strengthens. Surface dewpoints rose into the 40s as far west as the Cont Dvd this morning with 50s common across eastern NM. A special RAOB from WSMR shows abundant moisture in place with plenty of CAPE to feed CI thru later today. Updrafts are strengthening over the Black Range where periodic orphaned anvils have already occurred. SHRA/TS development will continue btwn the Cont Dvd and the central mt chain thru 22Z per latest NBM and CAM guidance. These storms will produce strong and erratic downburst winds with some light rain and perhaps dry lightning strikes. Activity will grow upstream into deeper moisture and instability once crossing the central mt chain early this evening. The greater potential for an organized storm cluster will be over southeast NM thru midnight. Storms are also likely to form over the Sangre de Cristos later today then shift east to southeast across northeast NM. Any direct hits on a recent burn scar will have potential to produce localized flash flooding, including HPCC and McBride. Convective outflow will deepen moisture westward again tonight into the RGV with widespread low stratus and patchy fog across eastern NM. An upper level trough approaching from the Great Basin with an associated elevated mixed layer will allow stronger forcing to work with orographic lift Friday along and east of the central mt chain. There is some uncertainty with how far west cells will initiate and become strong before moving into a more unstable airmass across the eastern plains. SPC has expanded the slight risk area farther west with large hail and damaging winds the main threats. Discrete supercells are more likely initially before growing into clusters farther east toward the TX border late Friday afternoon. Another round of low stratus and patchy fog is possible Friday night over eastern NM as moisture pools in the wake of storms exiting into west TX. Western NM will remain dry thru the entire period with slight southwest breezes increasing Friday afternoon. LONG TERM...(SATURDAY THROUGH THURSDAY)... Weak westerlies will overtake the area Saturday, with warmer temperatures areawide but especially across the eastern plains where downslope winds will play a role. A weak backdoor front may spark a storm or two across far eastern Union County late Saturday, but will likely remain east of our area over the TX/OK Panhandles. Weak westerlies and rising pressure heights will bring more warming on Sunday, with daytime temperatures above normal. A slightly stronger backdoor front will spark a few storms late Sunday near the CO border across far northeast NM, potentially impacting the area from near Raton through Des Moines to Clayton. Pressure heights will continue to rise into Mon/Tue with warming continuing as the upper high to our south expands across the region and begins to displace the westerlies further north. The backdoor front is forecast to be enhanced by convective cold pools from convection across CO/KS/OK, sending the boundary further south and west into our area by mid week. This scenario will bring sufficient moisture further west to the central mountain chain to fuel rounds of convection Wed/Thu, while western NM remains hot and mostly dry. Looking further toward late next week and into the following weekend, the upper high moves northwest and expands over the Great Basin and Desert Southwest to near 595dam at 500mb with good agreement on the strength and placement from the 12Z operational runs of the GFS and ECMWF. Guyer/11 && .FIRE WEATHER... Showers and storms will initiate btwn the Cont Dvd and the central mt chain today then move east to southeast across eastern NM thru tonight. Storms will be dry along the western edge, increasingly moist over the central mt chain, then produce locally heavy rainfall over eastern NM. Storm coverage Friday will be farther east with initiation near the central mt chain before progressing across the eastern plains. Humidity recoveries will be excellent tonight and Friday night across the east with low clouds and patchy fog possible both nights. Western NM will remain warm and dry thru Friday. Drier air will filter back into the entire region Saturday with warming temps and much lower min RH values. Widespread elevated to locally critical fire weather is likely thru the middle of next week as west to southwest breezes develop each afternoon. This will be no where near as significant as the past several weeks, however temps will become hot with unstable conditions and poor to fair recoveries in most areas. The exception will be far northeast NM where a couple weak frontal boundaries waffle over the area and a couple storms are possible Monday thru Wednesday. Guyer && .AVIATION... 18Z TAF CYCLE MVFR stratus is slowly eroding across eastern NM w/KLVS and KROW anticipating improvement to VFR over the next few hrs. Showers and storms are expected to develop across central NM late this afternoon and progress to the eastern TAF sites by early this evening. Will maintain TEMPOs at most terminals with gusty and erratic winds possible with the strongest storms. Winds will increase and become gusty out of the ESE especially by 00Z. Low cigs are expected to reappear late tonight at KLVS, KTCC, and KROW. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 49 87 49 87 / 0 0 0 0 Dulce........................... 42 81 43 82 / 5 5 0 0 Cuba............................ 46 82 47 81 / 10 10 5 0 Gallup.......................... 43 84 43 84 / 0 0 0 0 El Morro........................ 44 79 44 81 / 0 0 0 0 Grants.......................... 47 83 44 85 / 5 0 5 0 Quemado......................... 45 83 46 84 / 5 0 0 0 Magdalena....................... 54 85 55 86 / 10 20 10 0 Datil........................... 47 83 48 83 / 10 10 5 0 Reserve......................... 41 87 42 87 / 0 0 0 0 Glenwood........................ 50 92 50 90 / 0 0 0 0 Chama........................... 41 74 39 76 / 10 5 0 0 Los Alamos...................... 52 80 55 82 / 20 10 10 0 Pecos........................... 48 79 50 82 / 40 30 20 0 Cerro/Questa.................... 44 76 43 79 / 30 30 10 0 Red River....................... 40 71 39 72 / 30 30 10 0 Angel Fire...................... 37 72 32 74 / 50 40 20 0 Taos............................ 45 80 43 83 / 20 20 5 0 Mora............................ 44 76 45 80 / 40 40 20 0 Espanola........................ 51 87 51 88 / 20 10 10 0 Santa Fe........................ 51 81 51 83 / 30 20 20 0 Santa Fe Airport................ 49 84 49 86 / 30 10 10 0 Albuquerque Foothills........... 58 85 60 88 / 20 20 10 0 Albuquerque Heights............. 57 87 59 90 / 10 10 10 0 Albuquerque Valley.............. 54 90 55 92 / 10 10 10 0 Albuquerque West Mesa........... 55 88 58 90 / 10 10 10 0 Belen........................... 54 91 56 92 / 20 20 10 0 Bernalillo...................... 53 89 55 91 / 20 10 10 0 Bosque Farms.................... 50 89 50 92 / 10 20 10 0 Corrales........................ 54 89 56 91 / 10 10 10 0 Los Lunas....................... 51 89 51 92 / 10 20 10 0 Placitas........................ 55 86 58 87 / 20 10 10 0 Rio Rancho...................... 56 88 59 90 / 10 10 10 0 Socorro......................... 57 91 59 95 / 10 20 10 0 Sandia Park/Cedar Crest......... 53 80 56 81 / 20 20 20 0 Tijeras......................... 53 83 55 85 / 20 20 20 0 Edgewood........................ 50 81 53 85 / 30 20 20 0 Moriarty/Estancia............... 45 84 45 86 / 30 30 20 0 Clines Corners.................. 48 79 50 83 / 40 40 20 0 Mountainair..................... 52 82 53 84 / 20 30 20 0 Gran Quivira.................... 52 83 54 84 / 30 30 30 0 Carrizozo....................... 55 85 58 88 / 40 30 30 0 Ruidoso......................... 50 79 53 81 / 60 40 30 0 Capulin......................... 49 73 47 82 / 60 50 30 10 Raton........................... 49 79 45 86 / 40 50 20 0 Springer........................ 51 81 47 87 / 30 50 20 0 Las Vegas....................... 49 78 48 83 / 40 50 20 0 Clayton......................... 53 74 53 86 / 60 50 40 10 Roy............................. 53 78 51 87 / 40 50 30 0 Conchas......................... 57 83 55 93 / 40 50 30 0 Santa Rosa...................... 56 82 54 91 / 50 50 30 0 Tucumcari....................... 58 83 57 94 / 40 40 40 0 Clovis.......................... 58 78 57 91 / 70 40 40 0 Portales........................ 59 80 58 92 / 70 40 40 0 Fort Sumner..................... 60 82 59 94 / 50 50 30 0 Roswell......................... 62 86 60 100 / 50 50 30 0 Picacho......................... 55 81 58 92 / 80 50 30 0 Elk............................. 53 83 56 89 / 30 40 30 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jun 2, 4:06 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
406 PM MDT Thu Jun 2 2022
NMZ208-220-241-022230-
San Agustin Plains and Adjacent Lowlands-Lower Rio Grande
Valley-Southwest Mountains-
406 PM MDT Thu Jun 2 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
SOCORRO COUNTY THROUGH 430 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Monticello, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Socorro County.
This includes Interstate 25 between Mile Markers 103 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3348 10697 3348 10746 3372 10729 3348 10692
3347 10694
TIME...MOT...LOC 2206Z 237DEG 13KT 3348 10731
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
15The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:38 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Jun 1, 8:40 PM MDT | Special Weather Statement | ABQ | Roosevelt | 35 min |
| Jun 1, 9:23 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Jun 2, 4:06 PM MDT | Special Weather Statement | ABQ | Socorro | 24 min |
| Jun 2, 4:26 PM MDT | Special Weather Statement | ABQ | Valencia | 34 min |
| Jun 2, 4:38 PM MDT | Special Weather Statement | ABQ | Torrance | 37 min |
| Jun 2, 5:03 PM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| Jun 2, 5:17 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance | 28 min |
| Jun 2, 5:23 PM MDT | Special Weather Statement | ABQ | 37 min | |
| Jun 2, 5:26 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 26 min |
| Jun 2, 5:38 PM MDT | Special Weather Statement | ABQ | Valencia | 37 min |
| Jun 2, 5:44 PM MDT | Special Weather Statement | ABQ | Torrance | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.